Texas, 2004Tornadoes in Texas, November 16, 2004
November 16, 2004 · NWS EWX · 3 events in 2 counties and zones
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 16, 2:30 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 16, 2:30 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CST TUE NOV 16 2004
.DISCUSSION...
CURRENT ANALYSIS HAS SURFACE LOW MOVING UP THE RIO GRANDE PLAINS
INTO THE WESTERN SECTIONS OF THE TEXAS HILL COUNTRY. UPPER LEVEL LOW
OVER MEXICO DRIFTING NORTHEAST. THE ONGOING CONVECTIVE WEATHER
OCCURRING OVER SOUTH CENTRAL TEXAS IS ASSOCIATED WITH THESE TWO
SYSTEMS. DUE TO THE SLOW MOVEMENT OF THE UPPER LEVEL LOW...SHOWERS
AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH WEDNESDAY
BEFORE ENDING FROM THE WEST EARLY THURSDAY. THE FLASH FLOOD WATCH IN
EFFECT THROUGH 4PM WEDNESDAY WILL MOST LIKELY BE EXTENDED INTO
WEDNESDAY NIGHT...BUT TO WHAT EXTENT AND COUNTIES EFFECTED WILL BE
DETERMINED ON WEDNESDAY.
MODEL GUIDANCE....
THE ETA AND GFS ARE SIMILAR IN SOLUTIONS WITH UPPER LOW MOVING
NORTHEAST. MODELS DIFFER ON RAINFALL AMOUNTS AND TIMING. THE GFS
STILL REMAINS THE SLOWEST AND FURTHEST SOUTH. BUT IN EITHER CASE...
RAINFALL FOR THE FORECAST WARNING AREA REMAINS A GOOD BET THROUGH
WEDNESDAY INTO WEDNESDAY NIGHT WITH CLEARING FROM THE WEST.
FOR THIS REMAINDER OF THE WORKWEEK...RAIN CONTINUED INTO WEDNESDAY
NIGHT BEFORE ENDING FROM THE WEST WEDNESDAY NIGHT INTO THURSDAY.
PARTLY CLOUDY SKIES FRIDAY WITH CLOUDS RETURNING SATURDAY AS A COLD
FRONT MOVES INTO TEXAS. TEMPERATURES OVER THE NEXT FEW PERIODS WILL
REMAIN CLOSE TO PERSISTENCE WITH HIGHS IN THE 70S AND LOWS RANGING
IN THE 50S ACROSS THE HILL COUNTRY AND IN THE 60S ELSEWHERE.
TOWARDS THE WEEKEND...LOOK FOR TEMPERATURES TO FALL A CATEGORY OR
TWO.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 65 73 58 73 / 90 80 60 10
AUSTIN BERGSTROM INTL AIRPORT 64 74 59 75 / 90 80 60 10
DEL RIO INTL AIRPORT 62 74 58 76 / 90 50 30 0
SAN ANTONIO INTL AIRPORT 65 74 59 75 / 90 80 60 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH
FLOODING IN EFFECT THROUGH WEDNESDAY AFTERNOON.
&&
Hazardous weather outlook, Nov 16, 5:37 AM CST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CST TUE NOV 16 2004
TXZ171>173-183>194-202>209-217>225-228-171200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
537 AM CST TUE NOV 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH TUESDAY NIGHT.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG THE RIO
GRANDE VALLEY AND SPREAD EAST ACROSS THE TEXAS HILL COUNTRY TUESDAY
NIGHT. HEAVY RAIN WILL BE THE MAIN THREAT...BUT SOME STORMS MAY ALSO
BECOME SEVERE. FLASH FLOODING IS EXPECTED.
.DAYS TWO THROUGH SEVEN...
SHOWERS AND THUNDERSTORMS WILL PREVAIL ALONG THE INTERSTATE 35
CORRIDOR WEDNESDAY MORNING AND MOVE EAST OUT OF SOUTH CENTRAL TEXAS
WEDNESDAY AFTERNOON. THE MAIN THREAT WILL AGAIN BE HEAVY RAIN...BUT
SOME STORMS COULD BECOME SEVERE AS WELL. FLASH FLOODING IS EXPECTED
ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY LATE TUESDAY INTO WEDNESDAY.
In the hours before
Local storm report, Nov 16, 2:37 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD DEL RIO 29.38N 100.90W
11/16/2004 VAL VERDE TX TRAINED SPOTTER
BARRICADES UP ON SEVERAL LOW WATER CROSSINGS.
&&
DCLocal storm report, Nov 16, 3:59 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
11/16/2004 KINNEY TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED COUNTYWIDE.
&&
DCSpecial weather statement, Nov 16, 4:43 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 PM CST TUE NOV 16 2004
TXZ171>173-186>194-204>209-219>225-170200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR-
LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON-
443 PM CST TUE NOV 16 2004
...BRIEF FUNNEL CLOUDS POSSIBLE ACROSS SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY LATE THIS AFTERNOON AND EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY THE REMAINDER OF THIS AFTERNOON
INTO THE EVENING HOURS. DUE TO LOWER LEVEL WIND PROFILES...FUNNEL
CLOUDS MAY DEVELOP...HOWEVER...THEY WILL BE SHORT-LIVED. THERE IS A
SLIGHT CHANCE THEY MAY TOUCHDOWN BRIEFLY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Nov 16, 6:23 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 PM TORNADO 1 W BEE CAVE 30.31N 97.97W
11/16/2004 F0 TRAVIS TX LAW ENFORCEMENT
SO REPORTED TORNADO 1SW EMMA LONG METROPOLITAIN PARK OFF
OF FM 2244. TREES REPORTED DOWN.
&&
JPBLocal storm report, Nov 16, 6:45 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM TORNADO 13 W FREDERICKSBURG 30.27N 99.09W
11/16/2004 F0 GILLESPIE TX LAW ENFORCEMENT
SO IN GILLESPIE CO REPORTED TOR ON GROUND 13W OF
FREDERICKSBURG NEAR HWY 290 MOVING NW TOWARDS DOSS.
&&
JPBTornado, Gillespie
- When
- November 16, 7:10 PM CST to 7:12 PM CST
- Where
- Gillespie County, Willow City
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.400, -98.700
A second Gillespie County tornado was reported by the Sheriff's Department to have struck the community of Willow City near 1910CST. It was about 20 yards wide and was on the ground for less than short-lived and caused minor damage to some trees before lifting and dissipating. It was rated F0 on the Fujita Scale.
Tornado, Bexar
- When
- November 16, 7:23 PM CST to 7:25 PM CST
- Where
- Bexar County, 5 mi SW of Kelly Afb
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.350, -98.700
A small and short-lived tornado was observed by the Kelly AFB Weather Station. It was in open country and caused no damage. It was rated F0 on the Fujita Scale
Tornado, Bexar
- When
- November 16, 7:27 PM CST to 7:29 PM CST
- Where
- Bexar County, 5 mi N of Grey Forest
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.650, -98.667
Skywarn-trained Amateur Radio Operators reported a small, short-lived tornado near Babcock Road and Scenic Loop Road. The tornado was estimated at 20 yards wide and touched down in open country, causing no known damage. It was rated F0 on the Fujita Scale.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 16 to 17, 20041 death · 5 events
- Tornadoes in Texas, November 16, 2004F1 · 2 events
- Tornado in Texas, November 16, 2004F1 · 1 event
- Flash Flooding in Texas, November 16 to 17, 20046 events
- Flash Flooding in Texas, November 16 to 17, 20045 events
- Flash Flooding in Texas, November 16, 20043 events
- Flash Flooding in Texas, November 16 to 17, 20043 events
- Tornadoes in Texas, November 16, 2004F0 · 2 events
- Flash Flood in Texas, November 16 to 17, 20041 event
- Flood in Oklahoma, November 16 to 19, 20041 event
- Flood in Texas, November 16 to 18, 20041 event
- Tornado in Texas, November 16, 2004F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427818, 5427819, 5427820.